Alert archive / Florida / Red Flag Warnings in 2012
Red Flag Warning 23, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at May 1, 2012, 3:01 AM EDT for Suwannee County, Florida. It took effect at May 1, 2012, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 1, 2012, 3:01 AM EDT (07:01 UTC)
- In effect from
- May 1, 2012, 1:00 PM EDT
- Expired
- May 1, 2012, 6:44 PM EDT
- In force
- 6 hr
- Issued by
- NWS Jacksonville, FL
County Suwannee County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2741 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
948 WWUS82 KJAX 010701 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 301 AM EDT TUE MAY 1 2012 FLZ020-021-012300- /O.NEW.KJAX.FW.W.0023.120501T1700Z-120501T2300Z/ HAMILTON-SUWANNEE- 301 AM EDT TUE MAY 1 2012 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR HIGH ERC VALUES AND LOW HUMIDITY HIGH DISPERSION VALUES AND LOW HUMIDITY FOR SUWANNEE AND HAMILTON COUNTIES... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. * AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONES 020 AND 021. * ERC...35-37 UNITS. * HUMIDITY...MINIMUM VALUES WILL RANGE BETWEEN 30-35% FOR 3-5 HOURS THIS AFTERNOON. * DISPERSION...85 TO 90 UNITS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ ENYEDI HTTP://WEATHER.GOV/JAX
1 follow-up statement
568 WWUS82 KJAX 012244 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 644 PM EDT TUE MAY 1 2012 FLZ020-021-012345- /O.CAN.KJAX.FW.W.0023.000000T0000Z-120501T2300Z/ HAMILTON-SUWANNEE- 644 PM EDT TUE MAY 1 2012 ...RED FLAG WARNING IS CANCELLED FOR HAMILTON AND SUWANNEE COUNTIES... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE RED FLAG WARNING. RELATIVE HUMIDITY VALUES HAVE RISEN ABOVE THE MINIMUM CRITERIA. $$ HTTP://WEATHER.GOV/JAX
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Apr 30, 7:32 PM EDT, 7 hours 29 minutes earlier.
Area forecast discussion, Apr 30, 7:32 PM EDT, 7 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 732 PM EDT MON APR 30 2012 .UPDATE... UPDATED FORECAST TO INCLUDE A COUPLE OF HOURS OF ISOLATED SHOWERS FOR THE FAR SOUTHERN PORTIONS OF NE FL. OTHERWISE...MOSTLY CLEAR TO PARTLY CLOUDY SKIES THIS EVENING WILL GIVE WAY TO ANOTHER ROUND OF LOW CLOUDS AND FOG OVERNIGHT. LOW TEMPERATURES IN THE 60S WILL PREVAIL. && .AVIATION... EASTERLY FLOW AND MOISTENING LOW LEVELS WILL RESULT IN LOW CLOUDS AND FOG AGAIN AFTER MIDNIGHT. EXPECT SIMILAR CONDITIONS TO LAST NIGHT WITH STRATUS FORMING WITH AREAS OF DENSE FOG POSSIBLE MAINLY INLAND. IFR/LIFR CIGS AND VSBYS TO FORM AFTER 06Z AND CONTINUE TILL AROUND 13Z. MORE WIND ALONG THE COASTLINE SHOULD KEEP SSI AT MOSTLY MVFR WITH TEMPO IFR CONDITIONS. && .MARINE... HIGH PRESSURE RIDGE WILL CONTINUE NORTH OF THE AREA THROUGH WED THEN SHIFT SWD INTO N FL WED NIGHT THROUGH FRI. IN THE SHORT TERM THROUGH WED...WINDS AND SEAS WILL BECOME A BIT ELEVATED AND MAY NEAR SCEC OVER THE OFFSHORE FL WATERS TUE NIGHT BUT THEN DECREASE THU AND FRI AS THE RIDGE BUILDS BACK IN. FOR THE BEGINNING OF THE WEEKEND...NO HEADLINES SEEM NEEDED WITH WEAK HIGH PRESSURE OVER THE AREA. RIP CURRENTS: MODERATE RISK THROUGH TUESDAY. && .FIRE WEATHER... RH VALUES ARE RISING...THUS ALLOWED THE FIRE DANGER STATEMENT TO EXPIRE. RH'S APPROACH CRITICAL LEVELS FAR INLAND AGAIN TUESDAY AND WEDNESDAY...WITH FIRE DANGER STATEMENT CRITERIA LIKELY REACHED. && .PRELIMINARY POINT TEMPS/POPS... AMG 64 89 62 88 / 0 0 0 10 SSI 69 81 68 81 / 0 0 0 10 JAX 65 85 63 85 / 0 0 0 10 SGJ 70 83 68 82 / 0 0 0 10 GNV 64 89 64 87 / 0 10 10 20 OCF 65 89 66 87 / 0 10 10 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && ALLEN/ZIBURA/WALKER
Hazardous weather outlook, Apr 30, 7:25 PM EDT, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 725 PM EDT MON APR 30 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-011000- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 725 PM EDT MON APR 30 2012 THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. ...MODERATE RISK OF RIP CURRENTS... .DAY ONE...TONIGHT... AN ONSHORE FLOW WILL ENHANCE THE THREAT OF RIP CURRENTS AT LOCAL BEACHES TODAY. REFER TO THE SURF ZONE FORECAST FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ONSHORE FLOW WILL PROMOTE AN ENHANCED RISK OF RIP CURRENTS AT LOCAL BEACHES THROUGH THE END OF THE WEEK. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS INLAND NORTHEAST FLORIDA FROM TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
Nearby
Red Flag Warnings in Florida, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.